Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Journal of Porous Media

Impact factor: 1.035

ISSN Print: 1091-028X
ISSN Online: 1934-0508

Volumes:
Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v9.i8.70
pages 789-798

Rotating Disk Flow in a Porous Medium

Hazem Ali Attia
Department of Mathematics, College of Science, Al-Qasseem University, P.O. Box 237, Buraidah 81999, Kingdom of Saudi Arabia; On leave from: Department of Engineering Mathematics and physics, Faculty of Engineering, El-Fayoum University, El-Fayoum, Egypt

ABSTRACT

In this paper, we present an asymptotic solution to a Navier-Stokes equation of the von Karman type for flow due to a rotating disk in a porous medium. The asymptotic solution is given in the limit as the porosity parameter β tends to zero. Straining of coordinates is used to remove secular terms and enable obtaining expressions that can be used to determine the coefficients of the expansions to any order. A comparison of the asymptotic solution with an exact numerical solution for the governing nonlinear differential equations is presented.